A 88-year-old female asked:
Disclaimer

why are my feet and ankles swelling?

4 doctor answers
Dr. Stuart Winkler
47 years experience Nephrology and Dialysis
Edema: Many things can cause swelling of your feet and ankles. Local factors such as venous insufficiency or varicose veins, or phlebitis or blood clots of the veins can cause this. Liver disease, heart disease and kidney disease can also cause swelling. Malnutrition with low blood protein levels can cause this. If it persists you should be examined and have blood work.
Answered on Mar 22, 2018
1
1 thank
Dr. Jeffrey Kass
27 years experience Podiatry
In an 88 year old: there can be many reasons including venous insufficiency, side effect of medication, heart and kidney issues should be considered. Best to be evaluated by your PCP.
Answered on Dec 20, 2015
Dr. Payam Sarraf
20 years experience Podiatry
88 Years Old: Swelling of the ankle and feet is relatively frequent symptom in most people. In itself it does not represent a disease but rather the symptom of an underlying disease such as heart disease, liver disease, kidney disease (all of these diseases can influence fluid mobilization in the body by physical, metabolic and electrolyte-water interactions). It would be best to consult your doctor.
Answered on Mar 31, 2016
Dr. Darrell Latva
41 years experience Podiatry
4 REASONS: Venous insufficiency, lymphedema, underlying medical conditions, and age are the most common.
Answered on Jun 16, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 52-year-old female asked:
Dr. Tony Willson
16 years experience Family Medicine
Need appointment: Sudden swelling of the legs is concerning. You need to speak to a provider with further details ASAP.
2
2 thanks
A 42-year-old member asked:
Dr. Neil Horsley
36 years experience Podiatry
Swelling: There are many causes of swelling in the ankles and feet. Venous problems, lymphatic problems, effects of gravity, some medications etc. See a podiatr ... Read More
1
1 thank
A 30-year-old female asked:
Dr. Marybeth Crane
26 years experience Podiatry
Not commonly: It is not a common side effect of carbimazole to cause swelling. Much more common to cause a rash. It is used for the treatment of hyperthyroidism and ... Read More
4
4 thanks
A 47-year-old member asked:
Dr. Michael Miller
35 years experience Wound care
Water and gravity: Our bodies have a large amount of water needed to keep organs functioning. The vessels that carry the fluids are not perfect and they can leak. Also, ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month